Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 9, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Feb 26, 2009, 3:37 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Feb 26, 2009, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 3:37 AM EST (08:37 UTC)
- In effect from
- Feb 26, 2009, 7:00 AM EST
- Expired
- Feb 26, 2009, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 260837 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 337 AM EST THU FEB 26 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES TODAY... FLZ168-172-173-270000- /O.NEW.KMFL.CF.S.0009.090226T1200Z-090227T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 337 AM EST THU FEB 26 2009 EAST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ALONG THE ATLANTIC COAST OF SOUTH FLORIDA WILL CREATE A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF MIAMI-DADE...BROWARD...AND PALM BEACH COUNTIES TODAY. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Feb 26, 12:26 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 26, 12:26 AM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1226 AM EST THU FEB 26 2009 .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. WINDS WILL GENERALLY REMAIN EAST AT MOST SITES, BUT A SEA BREEZE WILL LIKELY DEVELOP ALONG THE WEST COAST WHICH WILL PRODUCE A SW WIND IN THE AFTERNOON FOR A FEW HOURS. /TINGLER && .PREV DISCUSSION... /ISSUED 920 PM EST WED FEB 25 2009/ UPDATE... LATEST SURFACE ANALYSIS SHOWS RIDGE OF HIGH PRESSURE EXTENDING FROM THE NORTHEAST SOUTHWEST ACROSS THE EAST COAST WITH RESULTING PRESSURE GRADIENT PRODUCING A MODERATE NORTHEAST TO EAST FLOW ACROSS THE EASTERN PORTIONS OF SOUTH FLORIDA AND SLIGHTLY LIGHTER ON THE SOUTHWEST COAST. AS CURRENTLY REFLECTED THIS SHOULD NOT CHANGE OVERNIGHT AND SO THE WIND FORECAST LOOKS ON TRACK. 00Z SNDG SHOWS A 5500 TO 6000 FT BASED 10 DEGREES INVERSION AND WITH DRY BOUNDARY LAYER THIS MEANS NOT MUCH FOR A CHANCE OF SHOWERS. IF ANYTHING A BRIEF SPRINKLE AND EVEN THAT WOULD BE A STRETCH. SO AMENDED COASTAL WATERS FORECAST FOR ATLANTIC COAST ACCORDINGLY. NO OTHER CHANGES PLANNED. PREV DISCUSSION... /ISSUED 639 PM EST WED FEB 25 2009/ AVIATION... VFR CONDITIONS WILL BE MAINTAINED ACROSS SOUTH FLORIDA TERMINALS THROUGH THE FORECAST PERIOD. STRATOCU WILL CONTINUE TO MOVE SOUTHWESTWARD ACROSS THE EAST COAST OF THE PENINSULA...WITH A CEILING AROUND 4 KFT POSSIBLE ACROSS THE EAST COAST TERMINALS FROM TIME TO TIME WITH A LIGHT SHOWER POSSIBLE AS WELL. PREV DISCUSSION... /ISSUED 219 PM EST WED FEB 25 2009/ DISCUSSION... SURFACE HIGH PRESSURE ALONG THE MID ATLANTIC COAST THIS EVENING WILL MOVE EAST INTO THE WESTERN ATLANTIC TOMORROW AND WELL NORTHEAST OF BERMUDA BY FRIDAY. THE SURFACE RIDGE AXIS HOWEVER WILL BUILD SW ACROSS CENTRAL FL THROUGH THE LATE WEEK PERIOD WITH A GENERAL EASTERLY FLOW REGIME CONTINUING...THOUGH IT WILL WEAKEN WITH TIME. SEVERAL SHORTWAVES WILL PASS JUST N OF THE REGION IN WNW MID LEVEL FLOW AND THIS COULD BRING SOME CIRRUS ACROSS THE REGION AT TIMES THROUGH THE END OF THE WEEK. FOR TONIGHT THROUGH THURSDAY NIGHT...THINK THAT NERLY FLOW WILL PREVAIL WITH LITTLE CHANCE FOR A LAND BREEZE ONCE AGAIN AS IT MAY REMAIN JUST A BIT TOO MIXY GIVEN STRONG ERLY WINDS JUST OFF THE SFC. INLAND AREAS APPEAR A BIT MORE DECOUPLED TONIGHT AND THIS MAY ALLOW WINDS TO GO MORE CALM. EAST COAST AREAS WILL LIKELY SEE SCATTERED CLOUDS PASSING ON THE BREEZE AND PERHAPS AN ISOLATED SPRINKLE OR TWO AT TIMES. INTERIOR AND WESTERN AREAS SHOULD STAY MOSTLY CLEAR AND DRY. WILL FORECAST MIN TEMPS ABOVE MOS GUIDANCE ONCE AGAIN FOR EAST COAST METRO AREAS SINCE THIS IS THE PERSISTENCE FORECAST FROM LAST NIGHT. SIMILAR CONDITIONS ANTICIPATED THURSDAY NIGHT THOUGH WEAKER PRESSURE GRADIENT MAY ALLOW FOR LAND BREEZE OR LIGHT/VARIABLE WINDS AT NIGHT. WESTERN/GULF COAST AREAS WILL SEE WARMEST MAX TEMPS DUE TO OFFSHORE FLOW DESPITE PSBL LATE AFTERNOON SEA BREEZE ALONG THE IMMEDIATE GULF COAST TOMORROW. FOR FRIDAY THROUGH SATURDAY...SFC FLOW WILL GRADUALLY SHIFT SERLY THROUGH THIS PERIOD AND WEAKEN SOME AS SEVERAL SYSTEMS GRADUALLY CARVE OUT AN EASTERN CONUS TROUGH. 850MB TEMPS WARM BACK TO NEAR +12C BY SATURDAY AFTERNOON SO A WARMING TREND IS IN STORE WITH TEMPS CLIMBING BACK TO SLIGHTLY ABOVE CLIMO LEVELS. THE CONTINUED WIND PATTERN SUGGESTS MIN TEMPS WILL RUN AT OR JUST ABOVE GUIDANCE FOR EASTERN AREAS WITH SIMILAR CONDITIONS FOR MAX TEMPS ACROSS WESTERN/GULF COAST AREAS. STABLE ATMOSPHERE SHOWS LITTLE CHANCES FOR PRECIP THIS PERIOD ONCE AGAIN. MAIN IMPACT OF SERLY FLOW WILL BE TO INCREASE MOISTURE AND THIS COULD LEAD TO NIGHTTIME FOG FOR INTERIOR/GULF COASTAL AREAS AS WINDS DECOUPLE OVERNIGHT. SUNDAY/SUNDAY NIGHT...GFS/ECMWF HAVE COME INTO AGREEMENT THAT THE DIGGING EASTERN CONUS TROUGH WILL SEND A COLD FRONT SOUTH ACROSS THE REGION SOMETIME ON SUNDAY...AS SFC CYCLOGENESIS MOVES NE JUST OFF THE EASTERN CONUS COAST. UPPER LEVEL ENERGY WILL MOST LIKELY MOVE WELL N OF THE CWA AS IT LIFTS UP THE COAST...SO LOWER QPF/POP FCST OF THE GFS SEEMS TO BE MORE PLAUSIBLE AS IS TYPICALLY THE CASE IN THESE PATTERNS. DEPENDING ON THE TIMING OF THE FRONT SUNDAY COULD BE A WARM DAY ACROSS EASTERN AREAS WITH MODERATE SW FLOW BLOWING OFFSHORE. FOR EARLY NEXT WEEK...SFC HIGH PRESSURE WILL BUILD SOUTH TOWARDS THE REGION WITH ANOTHER BRIEF SHOT OF SLIGHTLY BELOW NORMAL TEMPERATURES AND SOME RENEWED DRIER AIR. LOW TEMPS IN THE 40S ARE PSBL FOR INTERIOR AREAS...WITH 50S ACROSS COASTAL LOCATIONS AND HIGHS IN THE LOWER TO MID 70S REGION WIDE AT LEAST FOR A DAY OR SO. MARINE... GENERALLY EAST WINDS AROUND 15 KNOTS OR 15-20 KNOTS EXPECTED THROUGH THURSDAY NIGHT THEN SHIFTING ESE/SE FRIDAY AND SATURDAY WHILE WEAKENING SOME. SEAS WILL BUILD TO 6 FEET ONCE AGAIN WITH A SMALL WIND SURGE TONIGHT/THURSDAY BEFORE DROPPING TO 4 FEET OR LESS FRIDAY THROUGH SUNDAY MORNING. A BRIEF PERIOD OF ROUGH MARINE CONDITIONS IS PSBL SUNDAY AFTERNOON/NIGHT INTO MONDAY BEHIND THE NEXT FRONT. FIRE WEATHER... RHS CONTINUE TO HOVER RIGHT AROUND 35 PERCENT AT NAPLES TODAY BUT MOST AREAS ARE CLOSER TO 40 PERCENT. SINCE WEVE REACHED PEAK MIXING...DO NOT THINK DEWPOINTS WILL FALL ANY MORE IF AT ALL...AND SEA BREEZE WILL LIKELY FORM SOON AND LIMIT THESE CRITICAL RHS TO 2 TO 3 HOURS. SIMILAR CONDITIONS EXPECTED TOMORROW FOR SOME WESTERN AREAS/GULF COAST AS TEMPS WARM. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 63 78 64 / - - 0 - FORT LAUDERDALE 76 67 79 66 / - - 0 - MIAMI 76 63 79 65 / - - 0 - NAPLES 80 56 81 60 / - - 0 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...47/RHG SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Feb 26, 3:32 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 332 AM EST THU FEB 26 2009 FLZ063-066>075-168-172>174-262345- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 332 AM EST THU FEB 26 2009 ...HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS OF AROUND 15 KNOTS AND LOW TIDE IN THE MID AFTERNOON HOURS WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC SHORE OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RIDGE OF HIGH PRESSURE WILL REMAIN NORTH OF THE FLORIDA PENINSULA INTO THE WEEKEND WHICH WILL CONTINUE AN EASTERLY FLOW ALONG WITH A CHANCE OF RIP CURRENTS INTO SATURDAY FOR THE EAST COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:40 PM EST | Red Flag Warning | MFL | Collier | 3 hr |
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.